Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

MORPHIN and pregnancy

ok so the ovulation calculator says I ovulated the 17th- 21st now I have really bad back problems n my mom will some times give me a morphine patch cause I get bad pain well I put one on 2 days ago n it lasts three days on. wwell thinking about it me n my hubby are tryin to make a baby and what if I got pregnant this month which is a possiability I start period in 4 days n usually I am cramping n I'm not n my dh and I have been having sex alot to have a baby. Well my question is will it harm my baby if I did concieve I took it off about a hr ago when I realized it could do harm. Ladys please help me!!!!!!!!!!!!!

Answer Question
 
Anonymous

Asked by Anonymous at 5:44 AM on Nov. 1, 2010 in Pregnancy

Answers (4)
  • Well, you did all you can do right now by taking it off. Avoid that medication in future and all other medications that you can avoid. It's not clear exactly what could be caused by morphine in pregnancy, but in mice given high doses in the second-trimester, it did cause problems.

    Our bodies are resilient and worrying won't help. Best thing is to just stay away from medication (can you see a chiropractor or massage therapist for your pain?) while trying to conceive and take a pregnancy test. Maybe you are not pregnant and you have no worries and even if you are it may not have affected the pregnancy or your body might discard the fertilized egg really early on before an embryo with developmental issues forms.
    Bellarose0212

    Answer by Bellarose0212 at 6:27 AM on Nov. 1, 2010

  • Honestly, I would be very careful about using those patches, especially if you are ttc. There are a LOT of reasons I say this. 1) There haven't been any clear studies on unborn human babies, but when they've done testing on pg animals and morphine, it has caused all sorts of problems. Also, when it's used by the mother later in pg, it has actually caused the child to be born addicted and go through severe withdrawals. 2) Morphine, while a pain med, is also HIGHLY addictive, and is VERY closely controlled, so, for a lot of medical and legal reasons, it's really not a good idea for you to be using morphine patches without a prescription. 3) Morphine can cause all sorts of nasty side effects - even if you haven't had a reaction before. I was given it to me before by a Dr, and had a very bad reaction (allergy to it), and my Dr was explaining this about the reactions.

    I would stop with the patch to be safe.

    gl!
    sailorwifenmom

    Answer by sailorwifenmom at 6:30 AM on Nov. 1, 2010

  • If it is given under your doctor's care and he/she is aware you are trying to conceive, then fine. But if it is your mother's script and she is just giving you some, you need to stop and talk to your doctor.
    You did what you could do and took it off. But in the future, only take meds that your doctor is aware of while you are trying to concieve.
    layh41407

    Answer by layh41407 at 6:34 AM on Nov. 1, 2010

  • As I said in your other post about this:

    And this is reason #1 you SHOULD NOT take other people's prescribed medications. If this Morphine was prescribed by your doctor you could have told him/her that you were TCC and they would have told you the risks then and perhaps prescribed you a new medication. My advise...stop taking your mom's Morphine patch and go to the doctor about your back pain so he/she can prescribe you something that would be safe for you and a baby that you could be carrying.
    AllAboutKeeley

    Answer by AllAboutKeeley at 6:45 AM on Nov. 1, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN